Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Blacksburg, VA

June 16, 20166 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 9:39 PM EDT for 6 counties in Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 9:39 PM EDT (01:39 UTC)
Expired
Jun 16, 2016, 10:30 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bland County, VA, Carroll County, VA, Grayson County, VA, Pulaski County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:55 PM EDTTSTM WND DMG1 N Saltville, VAWIDESPREAD TREES DOWN FROM SALTVILLE TO MARION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

977 
WUUS51 KRNK 170139
SVRRNK
VAC021-035-077-155-173-197-170230-
/O.NEW.KRNK.SV.W.0097.160617T0139Z-160617T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PULASKI COUNTY IN VIRGINIA...
  CENTRAL GRAYSON COUNTY IN VIRGINIA...
  SMYTH COUNTY IN VIRGINIA...
  WYTHE COUNTY IN VIRGINIA...
  NORTHWESTERN CARROLL COUNTY IN VIRGINIA...
  SOUTHERN BLAND COUNTY IN VIRGINIA...

* UNTIL 1030 PM EDT

* AT 937 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR FAVONIA TO ASBERRYS TO RAVEN...MOVING
  SOUTHEAST AT 40 MPH. THESE STORMS WILL DROP THROUGH THE REGION
  WITH DAMAGING WINDS IN THE NEXT HOUR.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WYTHEVILLE...
  MARION...
  SALTVILLE...
  CHILHOWIE...
  AND RURAL RETREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3695 8182 3697 8170 3693 8168 3698 8159
      3700 8147 3699 8148 3700 8145 3709 8092
      3688 8072 3667 8118 3663 8160 3664 8162
      3679 8170 3693 8183
TIME...MOT...LOC 0137Z 314DEG 33KT 3704 8118 3700 8157 3707 8187 

HAIL...<.75IN
WIND...60MPH
 
$$

JH
2 follow-up statements
800 
WWUS51 KRNK 170206
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 PM EDT THU JUN 16 2016

VAC021-155-170216-
/O.CAN.KRNK.SV.W.0097.000000T0000Z-160617T0230Z/
PULASKI VA-BLAND VA-
1006 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN PULASKI AND SOUTHERN BLAND COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3695 8181 3697 8170 3693 8168 3698 8159
      3700 8147 3699 8148 3700 8142 3695 8138
      3700 8132 3699 8116 3688 8072 3667 8118
      3663 8160 3664 8162 3679 8170 3693 8183
TIME...MOT...LOC 0206Z 314DEG 33KT 3686 8095 3682 8134 3689 8164 

$$

VAC035-077-173-197-170230-
/O.CON.KRNK.SV.W.0097.000000T0000Z-160617T0230Z/
GRAYSON VA-SMYTH VA-WYTHE VA-CARROLL VA-
1006 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR
CENTRAL GRAYSON...SMYTH...WYTHE AND NORTHWESTERN CARROLL COUNTIES...

AT 1006 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COLEMAN STORE TO NEAR MOUNT ROGERS NATIONAL
RECREATION AREA TO NEAR BROADFORD...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
MARION...
SALTVILLE...
CHILHOWIE...
AND RURAL RETREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3695 8181 3697 8170 3693 8168 3698 8159
      3700 8147 3699 8148 3700 8142 3695 8138
      3700 8132 3699 8116 3688 8072 3667 8118
      3663 8160 3664 8162 3679 8170 3693 8183
TIME...MOT...LOC 0206Z 314DEG 33KT 3686 8095 3682 8134 3689 8164 

HAIL...<.75IN
WIND...60MPH
 
$$

JH
676 
WWUS51 KRNK 170228
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1028 PM EDT THU JUN 16 2016

VAC035-077-173-197-170236-
/O.EXP.KRNK.SV.W.0097.000000T0000Z-160617T0230Z/
GRAYSON VA-SMYTH VA-WYTHE VA-CARROLL VA-
1028 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL GRAYSON...SMYTH...WYTHE AND NORTHWESTERN CARROLL COUNTIES
WILL EXPIRE AT 1030 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
TO 45 MPH ALONG WITH SMALL HAIL AND HEAVY RAINFALL WILL CONTINUE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3695 8181 3697 8170 3693 8168 3698 8159
      3700 8147 3699 8148 3700 8142 3695 8138
      3700 8132 3699 8116 3688 8072 3667 8118
      3663 8160 3664 8162 3679 8170 3693 8183
TIME...MOT...LOC 0224Z 314DEG 33KT 3686 8095 3682 8134 3689 8164 

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:02 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 16, 7:02 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
702 PM EDT THU JUN 16 2016

.SYNOPSIS...
A vigorous upper level disturbance was centered over northeast Ohio.
This feature will move southeast, crossing the Mid-Atlantic States
tonight and Friday. Thunderstorms with damaging winds are expected
along the leading edge of this disturbance with a risk of severe
weather...the primary focus across the Virginias through early
tonight. Aside for lingering showers Friday, High pressure will
build into the region for the weekend providing fair weather which
will last into the first part of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 700 PM EDT Thursday...

Severe Thunderstorm Watch number 261 is in effect until 10 PM for
counties just north of highway 460 to focus on inbound
thunderstorms from central West Virginia. These storms have had a
history of large hail and damaging wind gusts.

A Vigorous short wave, compact upper level low, will move from
eastern Ohio this evening, into the Virginias tonight. At the
surface, low pressure was centered near Pittsburgh, PA, with a
cold extending south from the low into Central West Virginia,
then southwest into central Kentucky. This front was moving
rapidly to the southeast. A solid line of thunderstorms has
developed along the leading edge of the front from Latrobe
Pennsylvania, to Beckley, West Virginia. Farther southwest along
the front...the storm cells were more discrete with some rotation
exhibited.

The Mesoscale Convective System (MCS) which has developed over
northern and central WV is forecast to move east, crossing the
highlands of VA between now and 8PM, then continue to progress
east through northern...and central Virginia between
8-10PM...a track that will take it primarily north of highway
460. Damaging straight line winds is the primary threat, but
certainly can't rule out an isolated tornado per backing low level
winds on the east side of the Appalachians which will result in
increasing directional shear.

Farther southwest along the front (SW of BKW), there is still
considerable uncertainty as to whether the trailing convection,
which is more discrete in nature (individual cells) will become
organized. The RNK 18 UTC sounding was well mixed and contained
considerably less upper level moisture to sustain deeper
thermals...a PWAT of 0.80. That said, these discrete cells will
still have the potential for rotation which could result in large
hail and isolated damaging wind gusts.

All things considered, will maintain focus for organized severe
weather from highway 460 and points north, and hold off on
expanding the severe thunderstorm watch any farther south unless
the storms become more organized. The airmass over western North
Carolina into extreme southern VA remains well mixed and cloud
free denoting the dry air which was sampled in the 18 UTC RNK
sounding. Unless the MCS can generate enough of a cold pool to
drive storms into this drier environment, all of the activity may
play out over the Virginias and never make it into North Carolina.

Regardless of the outcome, folks need to remain vigilant, and pay
particular attention to future forecast updates.

It appears the excessive rain threat has been averted. Given fact
that PWATs have fallen below an inch, the rain efficiency of the
thunderstorms will be significantly reduced.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Thursday...

Upper low pressure over central VA with surface low pressure over
eastern NC on Friday morning will drift off the mid Atlantic coast
by Friday evening, placing Blacksburg forecast area in a cooler
northerly flow with wrap-around moisture on the western flanks of
the system during the day. As a result, expect to see plenty of
cloud cover for much of Friday along with an ongoing threat for some
light shower/thundershower activity - with the threat for thunder
primarily focused southwest of Interstate 77 during the time of peak
heating, where some lingering instability will reside.

Other than perhaps a lingering sprinkle/shower into early Friday
evening across extreme southwestern VA into the northwestern NC
mountains, expect good drying and subsidence to ensure a dry
forecast for Friday night through Sunday night as surface high
pressure builds southwest from out of New England into the mid
Atlantic region.

Expect slightly below normal temperatures through the short-term
period with lows mainly in the 50s, and with daytime highs ranging
from mainly 70s in the mountains to around 80 across the Piedmont.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 PM EDT Thursday...

Much of the long-term period is expected to be dry with slowly
warming temperatures as mid Atlantic surface ridge holds into Monday
- with axis of upper ridge extending from near the four-corner area
east toward the mid-Atlantic states.

Old closed upper low is expected to meander off the mid-Atlantic
coast through early next week, but none of the longer-range models
indicate that steering current will be sufficient to enable it to
retrograde far enough west to impact the Blacksburg forecast area.

On Tuesday, a series of short wave trofs moving southeast through
the upper and lower great lakes expected to push a decaying cool
front through the Blacksburg forecast area later Tuesday afternoon
or on Tuesday night. However, this front will be preceded by a
mainly westerly surface flow, so other than a limited threat for
some isolated to scattered shower/thundershower activity across the
western upsloping flanks of the Appalachians, most other sections of
the forecast area will likely remain precipitation free.

Expect a return to dry and slightly cooler weather again following
the passage of the front for Wednesday into Thursday as yet another
surface ridge builds east from the upper into the lower Great
Lake region.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 400 PM EDT Thursday...

Solid line of thunderstorms is expected to move from West
Virginia into Virginia this evening with the potential for strong
damaging winds. Main threat for storms will be between 6PM and
Midnight with impact to flight routes headed north bound. Storms
are expected to weaken after midnight with lingering showers
persisting over the region through Friday as an upper level low
passes overhead.

Thunderstorms this evening and tonight will likely be accompanied
by MVFR or worse cigs and MVFR or worse vsbys. Lingering showers
and areas of MVFR- IFR cigs/vsbys are likely Friday as the upper
low passes overhead and off the Mid Atlantic Coast.

Extended discussion...

Conditions should return to VFR with good flying conditions
Saturday and continue into early next week as high pressure
builds south behind the departing low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Jun 16, 8:18 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT THU JUN 16 2016

NCZ001>006-018>020-VAZ007-009-010-012>017-022-032-033-043-044-058-
059-180030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
818 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO
PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ011-018>020-023-024-034-035-045>047-WVZ042>044-507-508-180030-
GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
818 PM EDT THU JUN 16 2016

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 16, 9:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     3 ENE EAGLE ROCK        37.65N 79.75W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            TREES BLOWN DOWN ACROSS ALLEN BRANCH ROAD

&&

HYSELL
Local storm report, Jun 16, 9:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG     6 NNW EAGLE ROCK        37.71N 79.83W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            THUNDERSTORM WINDS BLEW DOWN A TREE ACROSS PRICES BLUFF
            ROAD.

&&

HYSELL
Local storm report, Jun 16, 9:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND DMG     1 N BUCHANAN            37.53N 79.68W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN ON POWER LINES ON LOWE STREET.

&&

HYSELL
Local storm report, Jun 16, 9:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     5 ENE BENT CREEK        37.55N 78.75W
06/16/2016  M54.20 MPH       BUCKINGHAM         VA   TRAINED SPOTTER

&&

HYSELL
Local storm report, Jun 16, 9:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     5 SW RENICK             37.94N 80.43W
06/16/2016                   GREENBRIER         WV   911 CALL CENTER

            LARGE TREES DOWN ON UNUS ROAD

0736 PM     TSTM WND DMG     1 NNE RENICK            37.99N 80.36W
06/16/2016                   GREENBRIER         WV   911 CALL CENTER

            TREE DOWN ON RTE 219 NEAR RENICK WV.

0734 PM     TSTM WND DMG     5 NE HOT SPRINGS        38.04N 79.76W
06/16/2016                   BATH               VA   911 CALL CENTER

            TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN

0759 PM     TSTM WND DMG     3 NW MILLBORO           38.00N 79.63W
06/16/2016                   BATH               VA   911 CALL CENTER

            TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA

&&

RSTONEFI
Local storm report, Jun 16, 9:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     CEDAR BLUFF             37.09N 81.76W
06/16/2016                   TAZEWELL           VA   911 CALL CENTER

            ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:02 PM EDTSpecial Weather StatementRNKTazewell58 min
Jun 16, 8:35 PM EDTSpecial Weather StatementRNKBedford, Campbell40 min
Jun 16, 8:39 PM EDTSpecial Weather StatementRNKAmherst, Buckingham66 min
Jun 16, 8:42 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge48 min
Jun 16, 8:47 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham58 min
Jun 16, 8:53 PM EDTSpecial Weather StatementRNKBland, Tazewell52 min
Jun 16, 9:00 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem60 min
Jun 16, 9:02 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell58 min
Jun 16, 9:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg61 min
Jun 16, 9:17 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Tazewell, Wythe42 min
Jun 16, 9:48 PM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Montgomery, Pulaski, Roanoke and 2 more42 min
Jun 16, 10:00 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Charlotte, Halifax, Pittsylvania60 min
Jun 16, 10:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Henry, Patrick, City of Galax, City of Martinsville53 min
Jun 16, 10:32 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell4 hr
Jun 16, 10:53 PM EDTSpecial Weather StatementRNKCity of Danville67 min
Jun 16, 11:12 PM EDTSpecial Weather StatementRNKGrayson63 min
Jun 16, 11:14 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville61 min
Jun 16, 11:25 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth4 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.